MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET6
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Provided two photos show an implanted iol on a screen.There appears to be a dark line/mark/crack in the optic.Another shorter line/mark is also visible over the optic.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during cataract surgery with intraocular lens (iol) implantation, the implanted lens was found to have a crack in the optic.The defect was detected during the surgery, however the surgery was completed by implanting the same lens.The patient was not hospitalized.The lens was scheduled to be explanted on (b)(6) 2025 (future date at the time of the report), with a replacement lens already ordered, in accordance with the clinic¿s protocol.Additional information has been received and confirmed that the iol had been explanted and discarded as per the clinic¿s protocol on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information provided in h.11.The product was not returned for analysis.Only photos were returned and the reported complaint was observed on the photos.Provided two photos show an implanted iol on a screen.There appears to be a dark, long line/mark in the optic.Another shorter line/mark is also visible over the optic close to the gusset area.Based on our observation of the attached photo, there appears to be a dark, long line/mark in the optic, another shorter line/mark is also visible over the optic close to the gusset area.The origin of the observed lines/marks cannot be confirmed based on the returned photo alone and without the evaluation of the physical product.A crack can occur if the iol is placed incorrectly in the delivery device and/or if the correct dwell time is not adhered to as this can result in stress on the iol as it travels through the delivery device/cartridge resulting in a crack/fracture of the optic.The cartridge instructions for use (ifu) instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.It also instructs that prior to loading the iol, the cartridge must be used at operating room temperature of between 18°c and 23°c.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The iol ifu instructs: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.In addition to this, company foldable iols are qualified for use with an company qualified delivery system and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23791399
Report Number9612169-2025-02503
Device Sequence Number14839387
Product Code MJP
UDI-Device Identifier00380652467605
UDI-Public(01)00380652467605(17)271113(11)231115(10)25751499
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET6
Device Lot Number25751499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/09/2026
Date Device Manufactured11/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown